I had my Paragard IUD removed this morning. I had it for almost 2 years and could no longer tolerate the side effects. Periods lasting almost 2 weeks. Constant discharge. Bleeding so badly I couldn't leave the house because of how often I needed to change my super plus tampon. The brain fog and spaciness. What finally caused me to make the appointment for removal was when my hair dresser said I have lost 20-30% of my hair on top. I felt like my hair was shedding from the beginning, even went and had blood work done because my OB said it wasn't the paragard, maybe my thyroid. Blood work normal, only change was the Paragard. I will say the removal was a BREEZE, didn't feel a thing. I'm anxious to see how my next period will be and how quickly my other symptoms disappear.
I don't know that I would recommend the Paragard to others. Of course, everyone reacts differently. One thing is for sure, it's effective!
So as a summary...I'm 28, nulliparious, and despite being terrified by all the horror stories (WHY DO I GO ON THE INTERNET?) I had my Mirena inserted on April 1st of this year (so a little over three months ago). I have been lucky and have had very, very few side effects. I've had some on and off cramping and bloating in the beginning/around my period, a few extra pimples here and there, increased fatigue from time to time, but other than that there has been nothing massive. (The fatigue and zits are things I've always dealt with anyway.)
Except...I have been experiencing on and off hip pain (and occasionally other joint paint) for weeks. Now, I have had problems with my hips before (probably because I wear crappy ass shoes) but it's been significantly worse since I got the Mirena inserted...with it being borderline crippling some days. (I'm only 28 but there are times I feel like I'm 88!) I'm wondering if the two things are somehow connected?
I actually went to both my primary doctor and my gynecologist a few months ago (the gyno for my one month checkup, the primary for the hip pain) and both didn't think it was related to the Mirena. My primary specifically thought it wasn't even a joint issue but some sort of musculoskeletal thing. I had just moved to a new place around that time and thought maybe I pulled something, but the problem is persisting. I also went on the internet again (BAD LAUREN) and found a story about a woman who developed some horrible arthritic condition as a result of the hormones in Mirena and now I'm petrified.
Has anyone else experienced hip pain (or any sort of joint pain) as a result of the Mirena? And if so, has it gone away? If it's something that might possibly subside, I'm willing to stick it out...because a) I have had so few issues with Mirena and know I'd have a hard time with probably every other sort of BC and b) I am a paranoid person and it's SUCH A RELIEF to be able to have sex and not constantly be worried that something was going to happen to the condom. I will take hip pain over labor pains any day of the week. But if this is going to be a constant thing for the next few years...I'm not so sure.